Hi, Tinnitus for 12 Years, Blood Pressure Medication Makes Tinnitus Worse

Discussion in 'Introduce Yourself' started by Adele, Aug 28, 2017.

    1. Adele

      Adele Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      unknow
      I am new to this site. I have had tinnitus for about 12 years. It has been very mild until I started BP medicine and now it is out of control.

      I was wondering if anyone else had this problem and if so did a specific BP medicine work for you. I am desperate, I have tried 2 different medicines and to no avail I have the horrible ear ringing.

      If I do not take the BP medicine my tinnitus is so mild I hardly notice it, but than my pressure goes through the roof.

      Any advice or help will be so appreciated.

      Thank you

      Adele
       
      • Good Question Good Question x 1
    2. Amiel

      Amiel Member

      Tinnitus Since:
      1995
      Cause of Tinnitus:
      noise
      What BP medicines have you tried?
       
      • Good Question Good Question x 1
    3. AUTHOR
      AUTHOR
      Adele

      Adele Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      unknow
      In April I started with Amlodipine Besylate the Dr. than switched me to Lisinopril. I am on a very low dose
      2.5. I have had so many problems since I started with BP medicine, the tinnitus is just one, terrible
      headaches, vision problems.
       
    4. Shera
      Bookworm

      Shera Member

      Location:
      USA
      Tinnitus Since:
      12/9/2016
      Cause of Tinnitus:
      head trama caused TMJ/neck problems/ETD
      My mom has the same issues with drugs messing with her T. Maybe ask you're doctor if metoprolol would be okay. The extra thing it does for my mom is helping with abnormal heart beats and such. Though the drug is safe enough to prescribe to help with stage fright in low doses.
       
      • Agree Agree x 1
    5. AUTHOR
      AUTHOR
      Adele

      Adele Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      unknow
      In April I started with Amlodipine Besylate the Dr. than switched me to Lisinopril. I am on a very low dose
      2.5. I have had so many problems since I started with BP medicine, the tinnitus is just one, terrible
      headaches, vision problems.
       
    6. AUTHOR
      AUTHOR
      Adele

      Adele Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      unknow
      In April I started with Amlodipine Besylate the Dr. than switched me to Lisinopril. I am on a very low dose
      2.5. I have had so many problems since I started with BP medicine, the tinnitus is just one, terrible
      headaches, vision problems.
       
    7. ACG
      Studious

      ACG Member Benefactor

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Not Sure
      You may want to talk to your doctor about adding CoQ10. As understand it, the statin drugs lower your body's level of CoQ10 and the CoQ10 deficiency causes tinnitus.
       
      • Agree Agree x 2
      • Helpful Helpful x 1
    8. Philly Pete

      Philly Pete Member

      Location:
      Philadelphia PA USA
      Tinnitus Since:
      July 2017
      Cause of Tinnitus:
      Home burglar alarm
      I also take Lisinopril, 20mg. I have been on the BP meds over a year, and T since early July directly after a noise trauma, so I don't think the BP meds caused it, but I never considered if they are making it worse than it would be otherwise.

      Since high blood pressure is named as something that makes T worse, wouldn't medication that lowers your BP be helpful rather than harmful?
       
    9. AUTHOR
      AUTHOR
      Adele

      Adele Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      unknow
      O
       
    10. AUTHOR
      AUTHOR
      Adele

      Adele Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      unknow
      Hi Pete,

      You comment makes sense but I went off the BP medicine for 4 days due to insurance problems and I had
      No ear ringing at all for 4 days. It was wonderful. Went back on the medicine and boom the ear ringing is through the roof. I joined a blog
      About lisinopril and was shocked to see how many people said it made their tinnitus worse. Guess our bodies all react differently ...I just know when I'm off the medicine I feel so much better, well except the elevated BP..double edge sword I guess.
       
    11. joester

      joester Member

      Location:
      Upstate NY
      Tinnitus Since:
      June 1978
      Cause of Tinnitus:
      Really big explosion.
      You guys may have just hit on something. I work as an Engineering Technician for a company that builds high volume Rx dispensing equipment. A major part of what I do is assessing failed dispensers, testing new designs, ect..
      Oddly enough, we see a lot of Amlodipine, Lisinopril, Atenolol, and a mix of other drugs in the RMA dispensers I help evaluate. We use the same drugs in our testing of new designs, life testing and such.
      I do practice use of gloves, respirator, Tyvek suits for cleaning and our lab is equipped with several HEPA filter units (benchtop) and there are HEPA filters on each of the 7 return air ducts from the air handler to keep exposure to a minimum.
      Still, after a day in the lab my T is worse. My BP is normally on the low side anyway so maybe it only takes a minor dose for me. Never considered that.
       
    12. Maggie Lt

      Maggie Lt Member

      Location:
      UK
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Unknown
      Hi I have just joined tinnitustalk....I was looking for advice online to deal with my tinnitus development which has followed on from a fortnight of vertigo. I’ve had tinnitus for many decades, and the past 4-5 years it has definitely got worse (background hush; high pitched “electrical interference”; occasional ticking. )The recent whirling vertigo was not thought to be menieres, but who really knows???? 4 years since my first whirling vertigo. Now though whirling gone, left ear is blocked, huge hearing loss, very loud noises, discomfort in throat. And as I am away from home I can’t really have any decent investigation. I think sinuses involved, and Eustachian tube, if I could get rid of this pressure/ reverberating I think I could bear the noise more easily. Loud noise is painful and shocks me. I think that’s hypercusis?
       

Share This Page

Loading...